I just started taking Effexor yesterday and woke up today with a horrible dry mouth. Will this go away? Also, has anyone experience diarrhea? I woke up with that too and it also said it's a side effect. I was on paxil for 9 years so I know all about side affects because there were a lot on paxil. Just wondering if Effexor has less side effects (as so the pharmacist told me). Thanks.
Yes, eventually it should go away, if not talk to your Dr. perhaps you need a dose adjustment, but let a few days go by so your body gets used to the new med.
Dry mouth and upset stomach are common side effects of this medication:
Hello kittykat99. maso is right on. I was on effexor some years ago. And now on paxil. Go figure huh? The mouth issue and similiar side effects usually leave within the first two weeks. Give or take a day or two. You'll find that the two drugs in regards to long term side effects can be different. Paxil as you know, is noted for weight gain. Effexor, no, not a issue with most people. I found a major difference having the feeling of a type of and I'll use the word.mania while being on effexor, and was a major reason for stopping it. Its a drug that people either do well on, or drop it like a hot pototao. Hope you do well on it.best to you.
To add to the answer, yes dry mouth is common, it should go away but do not hesitate to discuss with your doctor. I was taken off Zoloft because of diarrhea and put on Effexor, which ended the symptoms however if you research these medication you will find that all of them list diarrhea or abdominal pain as a possible side effect, once again discuss with your doctor. Effexor is just like anything else, it has different side effects on people because we all have different chemical make up. Hope I have helped.
I have been on Effexor for several years and the dry mouth started about 5 months ago. I am going to try to come off of it to determine if it is the cause.
That's one of the side effects that almost everyone of us has to some extent. Personally i never go anywhere without a bottle of water.
Just started the new Effexor and noticing dry mouth, but my lips are the worst!! a bit swollen and tight-seriously can hardly smile fully. At the suggestions of my doctor I did start taking collagen and magnesium supplements. But I'm assuming the dryness is from the Effexor... Will this go away?
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Jun 2010 • 1 answer
Updated 4 Jul 2012 • 2 answers
Updated 21 Nov 2014 • 2 answers
Updated 16 Sep 2016 • 2 answers
Updated 18 Mar 2018 • 1 answer